Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 22, 2013, 3:16 PM CST for Choctaw County, Clarke County, Wilcox County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 3:16 PM CST (21:16 UTC)
- Expired
- Feb 22, 2013, 4:15 PM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS54 KMOB 222116
SVRMOB
ALC023-025-131-222215-
/O.NEW.KMOB.SV.W.0022.130222T2116Z-130222T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CST FRI FEB 22 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
EAST CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 415 PM CST
* AT 313 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 7 MILES
SOUTHEAST OF BUTLER...OR 8 MILES WEST OF PUTNAM...AND MOVING EAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CATHERINE...
LAT...LON 3221 8737 3220 8733 3212 8724 3189 8818
3206 8825 3215 8802 3208 8804 3205 8811
3201 8811 3199 8806 3199 8780 3203 8763
3213 8763 3214 8753 3226 8753 3228 8750
3228 8745
TIME...MOT...LOC 2117Z 251DEG 43KT 3201 8811
$$2 follow-up statements
566
WWUS54 KMOB 222125
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CST FRI FEB 22 2013
ALC023-222135-
/O.CAN.KMOB.SV.W.0022.000000T0000Z-130222T2215Z/
CHOCTAW AL-
325 PM CST FRI FEB 22 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL CHOCTAW COUNTY...
AT 322 PM CST...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL
CHOCTAW COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3213 8725 3191 8807 3192 8808 3193 8806
3194 8807 3192 8809 3195 8812 3196 8810
3195 8808 3199 8807 3199 8781 3203 8763
3213 8763 3214 8753 3226 8753 3228 8750
3228 8745
TIME...MOT...LOC 2125Z 251DEG 43KT 3204 8800
$$
ALC025-131-222215-
/O.CON.KMOB.SV.W.0022.000000T0000Z-130222T2215Z/
WILCOX AL-CLARKE AL-
325 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR NORTHWESTERN CLARKE AND NORTHWESTERN WILCOX COUNTIES...
AT 322 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 11 MILES EAST OF
BUTLER...OR NEAR PUTNAM...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
CATHERINE...
LAT...LON 3213 8725 3191 8807 3192 8808 3193 8806
3194 8807 3192 8809 3195 8812 3196 8810
3195 8808 3199 8807 3199 8781 3203 8763
3213 8763 3214 8753 3226 8753 3228 8750
3228 8745
TIME...MOT...LOC 2125Z 251DEG 43KT 3204 8800
$$531
WWUS54 KMOB 222139
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CST FRI FEB 22 2013
ALC025-222150-
/O.CAN.KMOB.SV.W.0022.000000T0000Z-130222T2215Z/
CLARKE AL-
339 PM CST FRI FEB 22 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN CLARKE COUNTY...
AT 336 PM CST...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
CLARKE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3225 8742 3223 8738 3221 8737 3220 8734
3213 8725 3204 8757 3203 8763 3213 8763
3214 8753 3226 8753 3228 8750 3228 8745
TIME...MOT...LOC 2140Z 251DEG 43KT 3210 8780
$$
ALC131-222215-
/O.CON.KMOB.SV.W.0022.000000T0000Z-130222T2215Z/
WILCOX AL-
339 PM CST FRI FEB 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR NORTHWESTERN WILCOX COUNTY...
AT 336 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 13 MILES
NORTHWEST OF THOMASVILLE...OR NEAR SWEET WATER...MOVING EAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
CATHERINE...
LAT...LON 3225 8742 3223 8738 3221 8737 3220 8734
3213 8725 3204 8757 3203 8763 3213 8763
3214 8753 3226 8753 3228 8750 3228 8745
TIME...MOT...LOC 2140Z 251DEG 43KT 3210 8780
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:30 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 22, 11:30 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST FRI FEB 22 2013
.AVIATION...(18Z ISSUANCE)...WITH A FRONT CURRENT RUNNING FROM SOUTH
OF DAUPHIN ISLAND TO OVER THE KPNS AREA TO BETWEEN KDTS AND
KCEW...THE FORECAST IS PROVING TO BE A BEAR. CLOSE TO THE
FRONT...IFR OR LOWER CIGS/VSBYS...RISING TO MVFR AND VFR LEVEL CIGS
NORTHWEST OF THE FRONT. THIS FRONT IS EXPECTED TO WAFFLE NORTH AND
SOUTH A BIT THROUGH THE FORECAST...BEFORE GETTING A SOUTHWARD SHOVE
FRIDAY AFTERNOON INTO FRIDAY NIGHT.
/16
&&
.SHORT TERM (TODAY AND TONIGHT)...THE SLIGHT RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT FROM THE STORM PREDICTION CENTER HAS BEEN
LOWERED WITH STILL THE THREAT FOR HEAVY RAIN WITH POSSIBLE FLOODING
IN SOME AREAS FOR THE NEXT 24 HOURS. LATEST RADAR ESTIMATES ARE
SHOWING 1 TO 2 INCHES PER HOUR WITH THE HEAVIER CELLS MOVING IN TO
MOBILE CO THIS MORNING WHICH WILL LIKELY CONTINUE THROUGHOUT THE DAY
AND EARLY TONIGHT GENERALLY ALONG A STALLING FRONT LATEST MODEL
GUIDANCE CONTINUES TO SHOW THE WEAK SFC FRONT STALLING BETWEEN MOB
AND PNS LATE THIS MORNING THEN SHIFTING BACK TO THE NORTH AND WEST
SLIGHTLY THROUGH MIDNIGHT TONIGHT THEN RETREATING BACK TO THE SOUTH
AND EAST EARLY SATURDAY MORNING. WITH THIS PATTERN EXPECT TRAINING
CELLS TO OCCUR NEAR AND ALONG THE QUASI STATIONARY FRONT GENERALLY
FROM MOBILE CO AL STRETCHING NORTHEAST TOWARDS COVINGTON CO IN AL
AND SOUTHWARD TO THE AL AND NWFL COAST...CONTINUING THROUGH MIDNIGHT
TONIGHT...FOLLOWED BY A GRADUAL SHIFT TO THE EAST AND SOUTHEAST
THROUGH 12Z SAT MORNING. LATEST MODEL SOUNDINGS SHOW A RATHER
MOIST COLUMN SETTING UP WHERE THE BETTER RAIN IS EXPECTED WITH PWATS
INCREASING TO AROUND 1.7 INCHES LATER TODAY AND EARLY TONIGHT THEN
DRYING OUT FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. CURRENT LAPS
DATA SHOWS GOOD VERTICAL SHEAR EAST OF THE FRONT WITH VERY LIMITED
INSTABILITY OR CAPE. ALOFT 45 KNOT 850 JET MOVES EAST OF THE CWFA
THIS MORNING WITH RIGHT REAR QUAD OF A 145 KNOTS UPPER JET MERGING
WITH THE SURFACE FRONT LATE THIS MORNING CONTINUING EARLY THROUGH
TONIGHT. THIS PATTERN WILL HELP ENHANCE THIS AFTERNOONS AND THIS
EVENINGS RAINFALL LEADING TO THE FLASH FLOOD WATCH OVER SOME PARTS OF
THE CWFA. CURRENTLY THE FLASH FLOOD WATCH CONTINUES THROUGH 12Z SAT.
AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE UNDERCUTTING
THESE VALUES A DEGREE OR TWO FOR MOST ARRAS DUE TO RAIN AND CLOUDS.
32/EE
FOR SATURDAY THROUGH SUNDAY NIGHT...A STRONG SHORTWAVE TROF ADVANCES
QUICKLY EASTWARD AND ACROSS THE LOWER/MID MISSISSIPPI RIVER VALLEY
BY LATE SATURDAY AFTERNOON THEN CONTINUES NORTHEASTWARD ACROSS THE
EASTERN STATES SATURDAY NIGHT. THE SLOW MOVING COLD FRONT WILL BE
LOCATED JUST EAST OF THE I-65 CORRIDOR EARLY SATURDAY MORNING AND
CONTINUES MOVING SLOWLY EASTWARD DURING THE DAY...EXITING EAST OF
DESTIN EARLY SATURDAY EVENING. WILL HAVE CATEGORICAL POPS OVER THE
SOUTHEASTERN PORTION OF THE AREA SATURDAY MORNING...GENERALLY EAST
OF A LINE FROM PENSACOLA TO ANDALUSIA...WITH POPS TAPERING TO LOW
END CHANCE OVER THE WESTERN PORTION OF THE AREA. WILL SEE NEARLY AN
ADDITIONAL HALF INCH OF RAIN OVER THE EASTERNMOST COUNTIES OF
COVINGTON AND OKALOOSA TAPERING TO A TENTH OF AN INCH TO QUARTER
INCH OTHERWISE EAST OF I-65. CHANCE POPS FOLLOW FOR SATURDAY
AFTERNOON GENERALLY EAST OF I-65 TAPERING TO DRY CONDITIONS OVER THE
INTERIOR NORTHWESTERN PORTION AS THE FRONT CONTINUES EASTWARD AND
DEEP LAYER DRY AIR WORKS INTO THE AREA. SURFACE BASED CAPE VALUES
OF 300-500 J/KG ALONG WITH 0-1 KM HELICITIES AROUND 150 M2/S2 WILL
BE PRESENT SATURDAY MORNING GENERALLY EAST OF A PENSACOLA TO
ANDALUSIA LINE...AND IN THIS REGION THERE IS POSSIBLE STRONG TO
SEVERE STORM DEVELOPMENT DURING THE MORNING HOURS OF SATURDAY BEFORE
THE FAVORABLE SHEAR AND BEST INSTABILITY SHIFT FURTHER EAST. HAVE
KEPT SMALL POPS MAINLY OVER THE NORTHWEST FLORIDA PANHANDLE SATURDAY
EVENING BUT OTHERWISE DRY CONDITIONS FOLLOW THROUGH SUNDAY MORNING
AS A SURFACE HIGH BUILDS INTO THE AREA IN THE WAKE OF THE FRONT AND
A SURFACE LOW ADVANCES ACROSS THE CENTRAL/SOUTHERN PLAINS. THE
SURFACE HIGH MOVES EAST OF THE REGION ON SUNDAY ALLOWING FOR A LIGHT
RETURN FLOW TO DEVELOP WITH DEEP LAYER MOISTURE INCREASING
SIGNIFICANTLY SUNDAY NIGHT AS THE PLAINS SURFACE LOW OCCLUDES WHILE
CONTINUING TO ADVANCE EASTWARD. THE PLAINS SYSTEM WILL BRING
ANOTHER COLD FRONT TOWARDS THE AREA LATE SUNDAY NIGHT WHILE A WARM
FRONT IS EXPECTED TO BE LIFTING NORTHWARD THROUGH THE FORECAST
AREA. THERE LOOKS TO BE THE POTENTIAL DEVELOPMENT OF A SECONDARY
SURFACE LOW OVER SOUTHEASTERN LOUISIANA WHICH MOVES INTO
SOUTHEASTERN MISSISSIPPI LATE SUNDAY NIGHT. THIS PATTERN ALONG WITH
THE SHARPLY INCREASING DEEP LAYER MOISTURE SUPPORTS POPS INCREASING
TO LIKELY BY LATE SUNDAY NIGHT. AT THE MOMENT...MODEL GUIDANCE
SHOWS SURFACE BASED CAPE VALUES REMAINING FAIRLY LOW WITH THE
PASSAGE OF THE WARM FRONT...AND REGION OF FAIRLY HIGH SHEAR
VALUES...BUT CAPE VALUES DO INCREASE TO NEAR 500 J/KG NEAR THE COAST
BY LATE SUNDAY NIGHT. THE GFS/ECMWF DISAGREE ON WHETHER SUFFICIENT
FAVORABLE HELICITY WILL BE PRESENT TO SUPPORT A RISK OF SEVERE
STORMS BUT WILL NEED TO CLOSELY MONITOR FOR POTENTIALLY STRONG TO
SEVERE STORMS OVER THE SOUTHERN PORTION OF THE AREA LATE SUNDAY
NIGHT. /29
.LONG TERM (MONDAY THROUGH THURSDAY)...THE OCCLUDED PLAINS SYSTEM
CONTINUES SLOWLY EASTWARD TO THE OHIO RIVER VALLEY THROUGH TUESDAY
AND BRINGING THE COLD FRONT THROUGH THE FORECAST AREA. THE
POTENTIAL SECONDARY SURFACE LOW PRESENT LATE SUNDAY NIGHT OVER
SOUTHEASTERN MISSISSIPPI IS EXPECTED TO MEANWHILE MOVE ACROSS THE
INTERIOR PORTION OF THE FORECAST AREA ON MONDAY. HAVE GONE WITH
LIKELY POPS MONDAY MORNING GENERALLY EAST OF I-65 WITH CHANCE POPS
FURTHER WEST...THEN WILL HAVE CHANCE POPS ACROSS THE AREA MONDAY
AFTERNOON TAPERING TO SLIGHT CHANCE MONDAY NIGHT. SURFACE BASED
CAPES CONTINUE TO INCREASE MONDAY MORNING TO AROUND 1000 J/KG MAINLY
EAST OF I-65 AND WHILE THERE CONTINUES TO BE DISAGREEMENT BETWEEN
THE GFS/ECMWF ON WHETHER SUFFICIENTLY HIGH HELICITY VALUES WILL BE
PRESENT...AT THIS TIME CONDITIONS LOOK SUFFICIENT TO SUPPORT A
SLIGHT RISK OF SEVERE STORMS ROUGHLY EAST OF I-65 ON MONDAY. DRY
CONDITIONS FOLLOW FOR TUESDAY THROUGH WEDNESDAY IN THE WAKE OF THE
FRONT AS DRY HIGH PRESSURE BUILDS INTO THE REGION. MAY SEE SOME
ISOLATED LIGHT RAIN WEDNESDAY NIGHT AS A VIGOROUS SHORTWAVE MOVES
ACROSS THE REGION BUT OTHERWISE WILL HAVE DRY CONDITIONS FOR
THURSDAY AS WELL. TEMPERATURES WILL GENERALLY BE NEAR SEASONABLE
LEVELS THROUGH THE PERIOD. /29
&&
.MARINE...A WEAKENING COLD FRONT OVER SOUTHERN PARTS OF ALABAMA AND
MISSISSIPPI THIS MORNING WILL CONTINUE TO SHIFT SOUTHWARD SLOWLY
TOWARDS THE MARINE AREA THROUGH SATURDAY MORNING. AHEAD OF THE FRONT
A MODERATE ONSHORE WIND WILL CONTINUE THROUGH THIS EVENING BECOMING
WEST TO NORTHWEST ALONG THE FRONT LATE BY SATURDAY MORNING. AS THE
COLD FRONT MOVES FURTHER OFFSHORE LATE SATURDAY THROUGH EARLY SUNDAY
A MODERATE NORTHERLY WIND FLOW CAN BE EXPECTED. BY LATE SUNDAY INTO
MONDAY WINDS BECOME EAST THEN SOUTHEAST IN RESPONSE TO ANOTHER COLD
FRONT APPROACHING FROM THE WEST. WINDS AND SEAS WILL BE HIGHER NEAR
SHOWERS AND THUNDERSTORMS THROUGH EARLY SATURDAY. SEAS WILL
GENERALLY RANGE FROM 3 TO 5 FEET FROM 0 TOP 60 NM GENERALLY WITH
ONSHORE FLOW THROUGH SATURDAY MORNING. WINDS AND SEAS WILL BE HIGHER
NEAR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY SATURDAY.
32/EE
&&
.FIRE WEATHER...VERY HIGH MOISTURE LEVELS ALONG WITH PERIODS OF
SHOWERS AND THUNDERSTORMS WILL MAKE FOR WET CONDITIONS TODAY AND
TONIGHT AND MUCH OF SATURDAY MORNING AS A COLD FRONT MOVES SLOWLY
THROUGH THE AREA. DRY CONDITIONS FOLLOW FOR SATURDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION THEN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS RETURN TO THE AREA BY SUNDAY NIGHT AS ANOTHER COLD
FRONT APPROACHES FROM THE WEST. THIS NEXT COLD FRONT MOVES THROUGH
THE AREA ON MONDAY WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THEN DRY CONDITIONS RETURN TO THE AREA BY TUESDAY.
FOG POTENTIAL AND OTHER REMARKS...PATCHY FOG IS POSSIBLE THIS
MORNING WITH AREAS OF FOG LIKELY TONIGHT WITH VISIBILITIES REDUCED
TO BETWEEN ONE AND THREE MILES. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 59 70 46 71 / 80 100 50 10 20
PENSACOLA 71 63 70 50 69 / 90 100 70 20 20
DESTIN 68 65 69 53 68 / 80 100 80 20 20
EVERGREEN 72 59 70 43 70 / 90 100 60 10 10
WAYNESBORO 68 52 68 39 70 / 70 80 20 05 10
CAMDEN 71 55 69 40 69 / 80 90 30 05 05
CRESTVIEW 75 64 70 46 73 / 90 100 80 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
MOBILE...
FL...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 22, 3:03 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 303 PM CST FRI FEB 22 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-232100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 303 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED STORMS WILL CONTINUE TO DEVELOP NEAR AND ALONG A WARM FRONT...DRAPED ACROSS THE CENTRAL GULF COAST. ADDITIONAL RAINFALL TOTALS RANGING FROM 3 TO 5 INCHES WILL BE POSSIBLE...WITH THIS AXIS MAINLY ALONG AND SOUTHEAST OF INTERSTATE 65. THESE RAINFALL AMOUNTS WILL LIKELY RESULT IN SOME LOCALIZED FLOODING OVER AREAS THAT ARE PRONE TO POOR DRAINAGE DURING HEAVY RAIN EVENTS. THE ATMOSPHERE DOES SUPPORT THE POTENTIAL OF HAIL TO DIME TO QUARTER SIZE IN ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP. SEVERAL AREA RIVERS REMAIN IN MINOR FLOOD AND ADDITIONAL HEAVY RAINFALL AMOUNTS THROUGH TONIGHT CAN VERY WELL LEAD TO EXTENDED RIVER FLOODING PROBLEMS. SEE APPROPRIATE RIVER FLOOD WARNINGS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN...GENERALLY ALONG THE IMMEDIATE COAST OF ALABAMA AND NORTHWEST FLORIDA SUNDAY NIGHT AND EARLY MONDAY MORNING...THEN SPREADING INLAND MOSTLY EAST OF THE I-65 CORRIDOR ON MONDAY. THE LOCALLY HEAVY RAINFALL THROUGH THE PERIOD WILL LIKELY EXTEND THE FLOODING PROBLEMS ON MANY AREA RIVERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED ON AN ISOLATED BASIS TONIGHT. GMZ630>635-650-655-670-675-232115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 302 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHER WINDS AND SEAS WILL BE LIKELY WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION THROUGH TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE BY EARLY NEXT WEEK...AHEAD OF ANOTHER COLD FRONT APPROACHING FROM THE WEST.
In the hours before
Special weather statement, Feb 22, 2:33 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 233 PM CST FRI FEB 22 2013 ALZ051-MSZ067-222130- CHOCTAW AL-WAYNE MS- 233 PM CST FRI FEB 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 330 PM CST... AT 232 PM CST...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF WAYNESBORO...OR 11 MILES SOUTHEAST OF HEIDELBERG...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... NEEDHAM... LISMAN... BUTLER... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Feb 22, 3:09 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 309 PM CST FRI FEB 22 2013 ALZ051-053-054-222215- CHOCTAW AL-WILCOX AL-CLARKE AL- 309 PM CST FRI FEB 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHOCTAW...NORTHWESTERN WILCOX AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA... THROUGH 415 PM CST... AT 309 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BUTLER...OR 5 MILES EAST OF NEEDHAM...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TOXEY... NEEDHAM... BUTLER... CATHERINE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:42 PM CST | River Flood Warning | MOB | Covington, Escambia | 26 hr |
| Feb 21, 8:17 PM CST | River Flood Warning | MOB | Mobile | 39 hr |
| Feb 22, 2:17 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 58 min |
| Feb 22, 2:19 AM CST | Special Marine Warning | MOB | 86 min | |
| Feb 22, 3:47 AM CST | Special Marine Warning | MOB | 88 min | |
| Feb 22, 5:18 AM CST | Special Marine Warning | MOB | 117 min | |
| Feb 22, 7:20 AM CST | Special Marine Warning | MOB | 85 min | |
| Feb 22, 10:05 AM CST | River Flood Warning | MOB | Escambia | 11 hr |
| Feb 22, 10:05 AM CST | River Flood Warning | MOB | Covington, Escambia | 11 hr |
| Feb 22, 10:22 AM CST | River Flood Warning | MOB | Baldwin | 10 hr |
| Feb 22, 4:11 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.